Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Anxiety, legs and fingers get affected. Taken cipraflex. Suggest?

Hi my name is Brandon! I have the feeling my mind is going to shut off and that it is disengaged from my body, I have recently been to the ER and they are treating me for anxiety . Tonight was my first half dose of cipralex and I feel like I did when I went to the ER the first time. My arms legs and finger tips seem to get affected and my mind will not stop racing. Does this sound like anxiety or a reaction to the meds
Asked On : Tue, 26 Feb 2013
Answers:  3 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. As you mentioned, it appears to be related to the side effects. It usually happens with the first few doses. In is not uncommon with cipralex that people experience such symptoms. In most of the time it will disappear after several days to several weeks. If the symptoms are still present after a few days, you can tell your doctor and ask him to combine it with an anti anxiety medication since it is common to do it at the beginning. Rarely, but important to know, it might be related to reaction of your brain to this medication. So if your sleep decreases to just several hours and it persists over time with this medication, you should inform your doctor to evaluate again your situation. I wish you the best health.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello there
Welcome to HCM

Cipralex is escitalopram which is a SSRI , these are the drugs which act by increasing serotonin in brain. These are very good anti depressants and anti anxiety drugs. During initial phases of therapy a lot of people experience rebound increasein anxiety which lasts for only 5-7 days. Gradual escalation of dose is adviced to prevent this so be assured that it will last for few days only.
Thanks and take care.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

The symptom which you describe where you feel disengaged from your self is called depersonalization, and is an anxiety-related symptom. It is often a part of panic attacks (again, an anxiety disorder). Having strange tingling or numbing sensations of the body are also well known symptoms of anxiety. So, most likely all the symptoms which you have described are anxiety-related.

SSRI medication will take about 2 weeks to bring about their full potential of beneficial effects. Also, during the initial phase there can even be a transient worsening of anxiety after starting medication. So, don't worry about these symptoms. With some more time, the medication will be able to control your symptoms. You can try relaxation techniques like deep breathing, yoga, etc. and try to distract your mind whenever you get such symptoms.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor